Doctor insights on:
I was diagnosed with Celiac Disease and am trying to find out if my daily medications are gluten free. I take propranolol, Synthroid, (thyroxine) and Lactulose. ?
Will lactulose 30ml interact with my medication ? Clonazepam inderal (propranolol) and remeron and omperazole ?
No: It will move your bowelsGet a more detailed answer ›
Have had bad bowel movements for years and tried lots of medication. Would lactulose help. Dont want to keep taking laxatives?
Work-up appropriate: Before you contemplate longterm laxative dependency, seek medical evaluation--rule out metabolic causes of constipation (e.g. Low thyroid or adrenal conditions), distinguish slow versus normal transit constipation, consider a primary rectal dysfunction that may be treatable with biofeedback, check for structural pathology or extrinsic impingement, or intermittent ileus (e.g. Pseudo-obstruction). ...Read more
A very syrupy, BIG: Gun laxative. At is a complex, non-absorable sugar as described by dr. Kopes-kerr, but I use it in patients with bad, multiple day no bm constipation. Don't confuse with lactose, the sugar in milk, and many are intolerant of it, causing flatulence and cramping. ...Read moreSee 1 more doctor answer
Lactulose was prescribed to my baby bc of infrequent bms. It was working but now it's not. Should a ask his pediatritionist for a higher dose?
My friend has everything wrong so too much to list but will taking lactulose cause organs to swell? any good Drs that will check her completely? Soon.
Non-digestible sugar: Lactulose is a non-digestible sugar. When ingested, it is metabolized by normal colon bacteria into small fatty acids, acetic acid, & lactic acid. The extra h+ attracts & binds ammonia (nh3) from the blood creating ammonium (nh4+). This is trapped in the colon & defecated out. This reduces the overall blood ammonia concentration which worsens hepatic encephalopathy. But it also causes diarrhea. ...Read moreSee 1 more doctor answer
Low complex carbs : Small intestinal bacterial overgrowth (sibo) can have multiple causes, is excessive bacterial count in the small intestine. Can be associated with overuse of proton pump inhibitors, fistulas in the bowel, motility disorders, scleroderma, celiac disease, certain gastric ulcer surgery, some immune diseases. Rx is geared toward the underlying cause and antibiotics. Less complex cho (bread) may help. ...Read more
I take 45ml (3 tbs) of Lactulose everyday for about 5 months now. It has caused dehydration and my bp has gone from 120/75 to 108/70. Is this safe?
Lactulose safety: Unless you are a diabetic lactulose is a safe medication, however, like anything else if you are taking too much, especially if not necessary( having normal BM or diarrhea) it can cause issues. I am not sure what other signs of dehydration you are having but 108/70 is still a normal BP unless you are feeling weak and dizzy. Drink plenty of fluids and consult with your doctor the need of lactulose. ...Read more
If liver problems: Lactulose is a poorly absorbable carbohydrate, causes gas, bloat, diarrhea; changes pH in bowel, affects bacteria; causes less ammonia production which somehow affects thought process, mentation in patients with chronic liver disease who can't clear these chemicals as well as norm. Sometimes given for chronic constipation. Sorbitol works similarly, cheaper, found in sugarless candies, mints, gu. ...Read more